MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC RA CATH KIT: 20 GA X 12 CM; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC RA CATH KIT: 20 GA X 12 CM; WIRE, GUIDE, CATHETER
Catalog Number NA-04550-X1A
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: er doctor was placing an emergent femoral arterial line as patient was critically ill and they were unable to obtain blood pressure reading.It was a non-sterile procedure as the patient looked like they may code.Ultrasound guidance was used.The doctor tested the wire through the needle, and it was smooth before the procedure.The arterial stick was successful but when they attempted to tread the wire through the needle into the patient, she met resistance.She attempted to pull back the wire but met resistance again.She managed to remove the wire but found that it was uncoiled, and a piece was separated.The ultrasound showed that the end of the wire was in the patient's soft tissue on top of the artery.A cta was done because of the patient's condition, and this confirmed that the wire was not in the vasculature.The wire was left in place on the advice of vascular surgical doctor and the patient was transferred to another hospital because of their critical condition.It was handed over that the patient had the piece of wire in situ, but the team are not aware of what happed after this.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided multiple photos for analysis.The complaint of guide wire separated in use can be confirmed from visual inspection of the supplied photos.The first and second photos revealed a complete separation of the core wire and spring coil in the clinical environment.The third photo revealed the lot information from the lidstock.The customer also returned multiple components from the kit, including the catheter, scalpel, chloraprep applicators, and guide wire assembly tubing for analysis.However, the guide wire was not returned for analysis.Visual analysis of the returned components did not reveal any defects or anomalies.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user: "warning: to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel.Precaution: use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force maydamage catheter or guidewire." the complaint of guide wire separated in use can be confirmed from visual inspection of the supplied photos.The photos revealed a complete separation of the core wire and spring coil in the clinical environment.The customer returned multiple kit components, however the guide wire that was revealed in the supplied customer photos was not returned for investigation.Therefore, verification testing could not be performed since the relevant component to the complaint report was not returned.A device history record review was performed, and no relevant findings were identified.Although the complaint can be confirmed based on the customer provided photos, the probable root cause could not be determined based on the returned sample.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
RA CATH KIT: 20 GA X 12 CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18766055
Report Number9680794-2024-00123
Device Sequence Number11887070
Product Code DQX
UDI-Device Identifier30801902117374
UDI-Public30801902117374
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberNA-04550-X1A
Device Lot Number33F23G0147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexFemale